Alert archive / Washington / Gale Warnings in 2018

Gale Warning 73, NWS Seattle, WA

October 4, 2018

NWS Seattle, WA issued this gale warning at Oct 4, 2018, 2:40 PM PDT. It took effect at Oct 5, 2018, 3:01 AM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2018, 2:40 PM PDT (21:40 UTC)
In effect from
Oct 5, 2018, 3:01 AM PDT
Expired
Oct 5, 2018, 10:00 PM PDT
In force
19 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

400 
WHUS76 KSEW 042140
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
240 PM PDT Thu Oct 4 2018

PZZ170-173-176-050545-
/O.UPG.KSEW.GL.A.0044.181005T1300Z-181006T0600Z/
/O.NEW.KSEW.GL.W.0073.181005T1300Z-181006T0600Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
240 PM PDT Thu Oct 4 2018

...GALE WARNING IN EFFECT FROM 6 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect from 6 AM to 11 PM PDT Friday. The
Gale Watch is no longer in effect. 

* WINDS AND SEAS...Southeast winds are expected to rise to 25 to 
35 knots on Friday. Combined seas will be in the 7 to 10 foot  
range.

* SEAS...Combined seas building to 8 to 12 feet Friday.

* WIND...East to northeast 25 to 35 knots.

* TIMING...Friday morning through Friday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ153-156-050545-
/O.NEW.KSEW.SC.Y.0221.181005T1300Z-181006T0600Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
240 PM PDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 6 AM to 11 PM PDT Friday. 

* WIND AND WAVES...East 15 to 25 knots. Wind waves 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ130-131-150-050545-
/O.NEW.KSEW.SC.Y.0221.181005T1300Z-181006T0200Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Central U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
240 PM PDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 7 PM PDT FRIDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 6 AM to 7 PM PDT Friday. 

* WIND AND WAVES...East 15 to 25 knots. Wind waves 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
6 follow-up statements
395 
WHUS76 KSEW 042150 AAA
MWWSEW

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Seattle WA
250 PM PDT Thu Oct 4 2018

PZZ170-173-176-050600-
/O.CON.KSEW.GL.W.0073.181005T1300Z-181006T0600Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
250 PM PDT Thu Oct 4 2018

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 11 PM PDT FRIDAY...

* WINDS AND SEAS...Southeast winds are expected to rise to 25 to 
  35 knots on Friday. Combined seas will be in the 7 to 10 foot 
  range.

* SEAS...Combined seas building to 8 to 12 feet Friday.

* WIND...East to northeast 25 to 35 knots.

* TIMING...Friday morning through Friday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ153-156-050600-
/O.CON.KSEW.SC.Y.0221.181005T1300Z-181006T0600Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
250 PM PDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 PM PDT
FRIDAY...

* WIND AND WAVES...East 15 to 30 knots. Wind waves 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ130-131-150-050600-
/O.CON.KSEW.SC.Y.0221.181005T1300Z-181006T0200Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Central U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
250 PM PDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM PDT
FRIDAY...

* WIND AND WAVES...East 15 to 25 knots. Wind waves 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
077 
WHUS76 KSEW 050333
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
833 PM PDT Thu Oct 4 2018

PZZ170-173-176-051145-
/O.EXT.KSEW.GL.W.0073.181005T1300Z-181006T0100Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
833 PM PDT Thu Oct 4 2018

...GALE WARNING NOW IN EFFECT FOR THE COASTAL WATERS FROM CAPE
FLATTERY TO CAPE SHOALWATER FROM 10 NM OUT TO 60 NM FROM 6 AM TO 
6 PM PDT FRIDAY...

* SEAS...Building to 7 to 11 feet on Friday.

* WIND...Becoming easterly and rising to 25 to 40 knots on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ153-156-051145-
/O.EXT.KSEW.SC.Y.0221.181005T1300Z-181006T0100Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
833 PM PDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE NEARSHORE WATERS
FROM JAMES ISLAND TO CAPE SHOALWATER OUT TO 10 NM FROM 6 AM TO 6 
PM PDT FRIDAY...

* WIND AND SEAS...Easterly winds will rise to 15 to 30 knots on 
  Friday. Seas will be in the 5 to 8 foot range.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ130-150-051145-
/O.EXT.KSEW.SC.Y.0221.181005T1300Z-181006T0100Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
833 PM PDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE WEST ENTRANCE TO THE
U.S. STRAIT OF JUAN DE FUCA AND THE NEARSHORE WATERS FROM CAPE
FLATTERY TO JAMES ISLAND OUT TO 10 NM FROM 6 AM TO 6 PM PDT 
FRIDAY...

* WIND AND SEAS...Easterly winds will rise to 15 to 25 knots on
  Friday. Seas will be in the 4 to 7 foot range.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-051145-
/O.EXT.KSEW.SC.Y.0221.181005T1300Z-181006T0100Z/
Central U.S. Waters Strait Of Juan De Fuca-
833 PM PDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE CENTRAL U.S. STRAIT
OF JUAN DE FUCA FROM 6 AM TO 6 PM PDT FRIDAY...

* WIND AND WAVES...Easterly winds will rise to 15 to 25 knots on 
  Friday. Waves will also build to 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

www.weather.gov/seattle
676 
WHUS76 KSEW 051001
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
301 AM PDT Fri Oct 5 2018

PZZ170-051815-
/O.EXT.KSEW.GL.W.0073.181005T1001Z-181006T0100Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
301 AM PDT Fri Oct 5 2018

...GALE WARNING NOW IN EFFECT FOR THE COASTAL WATERS FROM CAPE 
FLATTERY TO JAMES ISLAND FROM 10 NM OUT TO 60 NM UNTIL 6 PM PDT 
THIS EVENING...

* SEAS...Building to 8 to 11 feet.

* WIND...Easterly 25 to 35 knots, easing late today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ173-176-051815-
/O.EXT.KSEW.GL.W.0073.181005T1001Z-181006T0300Z/
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
301 AM PDT Fri Oct 5 2018

...GALE WARNING NOW IN EFFECT FOR THE COASTAL WATERS FROM JAMES
ISLAND TO CAPE SHOALWATER FROM 10 NM OUT TO 60 NM UNTIL 8 PM PDT 
THIS EVENING...

* SEAS...Building to 8 to 11 feet.

* WIND...Easterly 25 to 35 knots, easing early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ132-051815-
/O.EXB.KSEW.SC.Y.0221.181005T1300Z-181006T0300Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
301 AM PDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY IN EFFECT FOR THE EAST ENTRANCE TO THE
U.S. STRAIT OF JUAN DE FUCA FROM 6 AM THIS MORNING TO 8 PM PDT 
THIS EVENING...

The National Weather Service in Seattle has issued a Small Craft
Advisory, which is in effect from 6 AM this morning to 8 PM PDT
this evening.

* WIND AND WAVES...Easterly winds will rise to 15 to 25 knots
  before easing early this evening. Waves will build to 2 to 4 
  feet today before subsiding early this evening.

$$

PZZ130-150-051815-
/O.EXT.KSEW.SC.Y.0221.181005T1001Z-181006T0100Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
301 AM PDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE WEST ENTRANCE TO THE
U.S. STRAIT OF JUAN DE FUCA AND THE NEARSHORE WATERS FROM CAPE
FLATTERY TO JAMES ISLAND OUT TO 10 NM UNTIL 6 PM PDT THIS 
EVENING...

* WIND AND SEAS...East winds will rise to 15 to 25 knots by noon 
  today. Seas will be in the 4 to 7 foot range.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ153-051815-
/O.EXT.KSEW.SC.Y.0221.181005T1001Z-181006T1000Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
301 AM PDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE NEARSHORE WATERS
FROM JAMES ISLAND TO POINT GRENVILLE OUT TO 10 NM UNTIL 3 AM PDT 
SATURDAY...

* WIND AND SEAS...Easterly winds of 15 to 25 knots will become
  northerly and ease later tonight. Seas will be in the 5 to 7 
  foot range.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ156-051815-
/O.EXT.KSEW.SC.Y.0221.181005T1001Z-181006T0600Z/
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
301 AM PDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE NEARSHORE WATERS
FROM POINT GRENVILLE TO CAPE SHOALWATER OUT TO 10 NM UNTIL 11 PM 
PDT THIS EVENING...

* WIND AND SEAS...Easterly winds of 15 to 25 knots will ease early
  this evening. Seas will be in the 5 to 8 foot range.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-051815-
/O.EXT.KSEW.SC.Y.0221.181005T1300Z-181006T0300Z/
Central U.S. Waters Strait Of Juan De Fuca-
301 AM PDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE CENTRAL U.S. STRAIT
OF JUAN DE FUCA FROM 6 AM THIS MORNING TO 8 PM PDT THIS 
EVENING...

* WIND AND WAVES...Easterly winds will rise to 15 to 25 knots by
  noon today. Waves will also build to 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

www.weather.gov/seattle
843 
WHUS76 KSEW 051545
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
845 AM PDT Fri Oct 5 2018

PZZ150-052345-
/O.UPG.KSEW.SC.Y.0221.000000T0000Z-181006T0100Z/
/O.EXB.KSEW.GL.W.0073.000000T0000Z-181006T0500Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
845 AM PDT Fri Oct 5 2018

...GALE WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect until 10 PM PDT this evening. The
Small Craft Advisory is no longer in effect. 

* WIND AND SEAS...East to southeast winds 25 to 35 knots will back
  to northeasterly late this afternoon then diminish during the
  evening hours. Combined seas 5 to 8 feet at 10 seconds.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ153-052345-
/O.UPG.KSEW.SC.Y.0221.000000T0000Z-181006T1000Z/
/O.EXB.KSEW.GL.W.0073.000000T0000Z-181006T0500Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
845 AM PDT Fri Oct 5 2018

...GALE WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect until 10 PM PDT this evening. The
Small Craft Advisory is no longer in effect. 

* WIND AND SEAS...Southeast winds 25 to 35 knots becoming
  northeast late in the afternoon then diminishing in the evening.
  Seas 5 to 8 feet. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ156-052345-
/O.UPG.KSEW.SC.Y.0221.000000T0000Z-181006T0600Z/
/O.EXB.KSEW.GL.W.0073.000000T0000Z-181006T0500Z/
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
845 AM PDT Fri Oct 5 2018

...GALE WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect until 10 PM PDT this evening. The
Small Craft Advisory is no longer in effect. 

* WIND AND SEAS...Southeast wind 25 to 35 knots will back to
  northeasterly late this afternoon and diminish this evening.
  Seas 5 to 8 feet.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ170-052345-
/O.EXT.KSEW.GL.W.0073.000000T0000Z-181006T0500Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
845 AM PDT Fri Oct 5 2018

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* SEAS...Building to 7 to 10 feet.

* WIND...Easterly 25 to 35 knots backing to northeasterly this
  afternoon and easing this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ173-176-052345-
/O.EXT.KSEW.GL.W.0073.000000T0000Z-181006T0500Z/
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
845 AM PDT Fri Oct 5 2018

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* SEAS...Building to 8 to 11 feet.

* WIND...Easterly 25 to 35 knots, backing to northeasterly this
  afternoon and easing this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ130-052345-
/O.EXT.KSEW.SC.Y.0221.000000T0000Z-181006T0500Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
845 AM PDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WIND AND SEAS...East winds 15 to 25 knots. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-132-052345-
/O.CON.KSEW.SC.Y.0221.000000T0000Z-181006T0300Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
845 AM PDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WIND AND WAVES...Easterly winds 15 to 25 knot with wind waves 2
  to 4 feet. 
  

$$


www.weather.gov/seattle
830 
WHUS76 KSEW 052136
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
236 PM PDT Fri Oct 5 2018

PZZ150-170-060500-
/O.CON.KSEW.GL.W.0073.000000T0000Z-181006T0500Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
236 PM PDT Fri Oct 5 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WIND AND SEAS...East winds 25 to 35 knots will become northerly
  15 to 25 knots late this evening. Combined seas 6 to 10 feet at
  10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ153-156-173-176-060500-
/O.CON.KSEW.GL.W.0073.000000T0000Z-181006T0500Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
236 PM PDT Fri Oct 5 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* SEAS...Building to 9 to 12 feet.

* WIND...Easterly 25 to 35 knots becoming north 15 to 25 knots
  late this evening. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ130-060500-
/O.CON.KSEW.SC.Y.0221.000000T0000Z-181006T0500Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
236 PM PDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WIND AND SEAS...East winds 15 to 25 knots. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-132-060300-
/O.CON.KSEW.SC.Y.0221.000000T0000Z-181006T0300Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
236 PM PDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WIND AND WAVES...Easterly winds 20 to 30 knots with 3 to 5 foot
  seas becoming northeast 5 to 15 knots with 1 to 2 ft seas in the
  evening.
  

$$


www.weather.gov/seattle
275 
WHUS76 KSEW 060404
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
904 PM PDT Fri Oct 5 2018

PZZ150-170-061215-
/O.CON.KSEW.GL.W.0073.000000T0000Z-181006T0500Z/
/O.EXB.KSEW.SC.Y.0221.181006T0500Z-181006T1800Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
904 PM PDT Fri Oct 5 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT SATURDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until 11 AM PDT Saturday. 

* WIND AND SEAS...East winds 25 to 35 knots this evening becoming
  north 15 to 25 knots overnight. Combined seas 6 to 10 feet at
  10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ153-156-173-176-061215-
/O.CON.KSEW.GL.W.0073.000000T0000Z-181006T0500Z/
/O.EXB.KSEW.SC.Y.0221.181006T0500Z-181006T1800Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
904 PM PDT Fri Oct 5 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT SATURDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until 11 AM PDT Saturday. 

* WIND AND SEAS...East winds 25 to 35 knots this evening becoming
  north 15 to 25 knots overnight. Combined seas 6 to 10 feet at
  10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ130-060515-
/O.CON.KSEW.SC.Y.0221.000000T0000Z-181006T0500Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
904 PM PDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WIND AND SEAS...East winds 15 to 25 knots. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 4, 9:37 AM PDT, 5 hours 3 minutes earlier.

Area forecast discussion, Oct 4, 9:37 AM PDT, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
937 AM PDT Thu Oct 4 2018

.SYNOPSIS...A weak upper level trough will exit the area around
mid-day, with a brief period of clearing this afternoon in its
wake. On Friday, widespread rain is expected, with heaviest
amounts favoring Southwest Washington, due to a low pressure wave
that will move onto the north Oregon coast. Drying trend on
Saturday with northerly flow aloft behind the front. Next system
moving down from the northwest reaching the area on Monday.

&&

.SHORT TERM...An upper trough axis is moving eastward across
Western Washington right now. It came in with little fanfare other
than for the increase in mid-high level clouds. With the trough's
exit today, clouds will decrease this afternoon.

On Friday and Friday evening, a widespread wetting rain is
expected over coast and over Southwest Washington, with lighter
rainfall amounts elsewhere. This is owing to a 1005 mb low center
that will pass E-SE across 130W on Friday morning, filling to 1010
mb upon reaching the North Oregon Coast on Friday evening. A
heavier swath of rain is expected in the deformation zone to the
left of the low track. This heavier swath of rain should pass
across the coast and across Southwest Washington, where about 1/3"
to 2/3" of rain is forecast. Locations north of Seattle should
get 1/4" or less.

Quite a high amplitude pattern will be in place on Saturday, with
a longwave ridge out around 140W-145W, and a longwave trough
carving out over the Great Basin and interior West. With north-
northwest flow aloft over Western Washington, a shortwave ridge on
Saturday and northerly surface flow will bring rapid clearing in
the morning, with sunny weather in the afternoon. Haner

.LONG TERM...From Previous Discussion: Extended model solutions
inconsistent once again with the GFS bringing another system down
in the northwesterly flow aloft on Sunday while the ECMWF is much
slower with the front keeping the area dry. ECMWF keeps the system
to the north Sunday night while the GFS brings another front
embedded in the northwesterly flow aloft close enough to the area
to spread rain into at least the northern half. The GFS is much
wetter and faster moving the system into the area on Monday versus
the slower and weaker ECMWF. There is some general agreement with
dry north northwesterly flow with an upper level low moving by to
the east Tuesday or Wednesday. Previous forecast more in line
with the ECMWF solution and with the lack of consistency in the
models no reason to change much in the extended forecast keeping
Sunday mostly dry, at least a chance of rain on Monday and Tuesday
with a dry Wednesday. Felton

&&

.AVIATION...A weak upper trough will shift east of the area today.
Light westerly flow aloft will become southeasterly on Friday. Air
mass stable and generally dry except somewhat moist near the surface
and periods of high clouds. Satellite imagery and observations
indicate only a few spots with isolated fog which will clear out the
next couple hours. VFR skies today with clouds increasing later
tonight and Friday as a low offshore moves southeast. The high
clouds will probably prevent anything more than local fog
development in prone valleys.

Light rain develops across the area Friday morning through the day,
but cigs should remain generally VFR.

KSEA...North to Northwest wind 6-10 kt becoming light this evening,
then light southerly later tonight. VFR conditions with mainly thin
high clouds today. Fog is not likely to affect the terminal late
tonight and Friday with higher clouds increasing. Stratus and light
rain Friday should still remain mostly VFR. dtm

&&

.MARINE...Weak northerly flow will become weakly onshore today. A
1008 mb surface low will move SE through the outer coastal waters on
Friday. Gale force winds to 35 kt are expected near the low center
over the coastal waters. Easterly gap flow winds could locally reach
close to gale in parts of the inner coastal waters, but generally
remain at 30 kt or less. The low will shift SE into Oregon Friday
night with light northerly winds through Saturday.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Friday morning through Friday evening for
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 2:45 AM PDTGale WatchSEW12 hr
Oct 4, 2:40 PM PDTSmall Craft AdvisorySEW44 hr

Nearby

Gale Warnings in Washington, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.